Florida, 2005Heavy Rain in Florida, November 19, 2005
November 19, 2005 · NWS MLB · 1 event in 1 county or zone
1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Nov 19, 2:20 PM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Nov 19, 2:20 PM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
220 PM EST SAT NOV 19 2005
.DISCUSSION...
...RATHER WET PERIOD INTO MONDAY THEN TURNING COLDER BY TUE...
TONIGHT...GREATER COVERAGE OF SHOWERS COMPARED TO 24 HOURS AGO...
WHICH INDICATES THE AIR MASS IS STEADILY MODIFYING. PROBLEM FOR THE
NIGHT LOOKS LIKE IT COULD BE LOCALLY HEAVY RAIN ALONG THE COAST.
PRESENTLY...THE WINDS OFFSHORE HAVE BEEN GUSTING TO AROUND 25
KNOTS. THE GFS HAS BEEN WEAKENING THE WINDS TOO FAST AND THE UKMET
LOOKS BETTER. AREA OF LOW LEVEL CONVERGENCE APPEARS TO BE OCCURRING
JUST NORTH OF GRAND BAHAMA ASSOCIATED WITH AN INVERTED TROUGH...SO
THERE COULD BE A THREAT FOR HEAVY RAIN ACROSS SOUTHERN COASTAL
SECTIONS. SOME SPOTS THERE HAVE ALREADY HAD ABOUT 2 INCHES OF RAIN
THIS AFTERNOON. WILL CARRY SCATTERED POPS FOR THE COAST WITH
HIGHEST CHANCES IN THE SOUTH. LOW LEVEL FLOW SHOULD BE STRONG
ENOUGH TO PUSH SOME SHOWERS INLAND ESPECIALLY IN THE SOUTH.
MAV MOS SHOWS LOW CEILINGS IN THE NORTH TOWARDS SUNRISE. SINCE THE
MODEL IS TOO QUICK TO WEAKEN THE WINDS...WILL ONLY GO WITH PATCHY
FOG BUT THERE COULD BE CONSIDERABLE STRATUS FORMATION OVER THE
INTERIOR NORTH.
SUNDAY...GFS/UKMET GENERALLY PUSH AN INVERTED TROUGH SLOWLY WEST
ACROSS THE PENINSULA INTO THE WESTERN GULF. THIS SHOULD ACT AS A
FOCUS FOR CONVECTION...ESPECIALLY DURING THE AFTERNOON. AREA WILL
ALSO BE IN RIGHT REAR QUAD OF JET WHICH WILL ENHANCE LIFT. DO NOT
PLAN TO CHANGE THE CURRENT FORECAST FOR SHOWERS BEING LIKELY WITH
ISOLATED AFTERNOON STORMS.
SUNDAY NIGHT-MONDAY NIGHT...STRONG ISENTROPIC LIFT ACROSS THE AREA
WILL BE PRESENT OUT AHEAD OF THE SURFACE TROUGH. THE SURFACE TROUGH
AND ASSOCIATED LOW PRESSURE WILL MOVE NORTHEAST OUT OF THE NORTHERN
GULF DURING THE DAY ON MONDAY. DEEP MOISTURE WILL BE OVER THE
FLORIDA PENINSULA WITH PWATS NEAR 2.0 OR A LITTLE ABOVE. A CLOUDY
AND RAINY NIGHT AND DAY WILL BE ON TAP. WILL CONTINUE THE SCHC
MENTION OF THUNDER WITH NUMEROUS POPS FOR RAIN SHOWERS ON MONDAY. A
FAIRLY STRONG 110-120 KT JET WITH FAVORABLE RIGHT REAR QUAD
INFLUENCE WILL BE PRESENT ACROSS ECFL AND WILL PROVIDE GOOD
DIVERGENCE ALOFT ACROSS THE AREA. TROPICAL SYSTEM GAMMA IS FORECAST
TO PASS ACROSS THE FLORIDA STRAITS LATE MONDAY AFTERNOON INTO MONDAY
NIGHT. STRONG WINDS ALOFT WILL PULL THIS SYSTEM AHEAD OF APPROACHING
UPPER TROUGH AND EVENTUALLY OUT INTO THE ATLANTIC. IT APPEARS NOW
THAT OUR FAR SOUTHERN COUNTIES WILL STAY BELOW THE 34 KNOT WIND
RADII. AS WE HEAD INTO MONDAY NIGHT...WILL SEE OUR RAIN CHANCES
SLOWLY DECREASE BEHIND THE STRONG SFC BOUNDARY THROUGH THE NIGHT
FROM THE NORTH TO THE SOUTH...AS COOLER AND DRY AIR INVADE FROM
NORTH.
TUESDAY-SATURDAY...
WILL DRY OUT ON TUESDAY AND WEDNESDAY AS THE TROUGH AND ASSOCIATED
RAIN SHOWERS MOVE EAST AWAY FROM THE REGION. THE FLOW ALOFT WILL
TRANSITION INTO A ZONAL FLOW PATTERN FOR MOST OF THIS PERIOD. THE
GFS DROPS ANOTHER FRONT DOWN ACROSS THE AREA THURSDAY NIGHT INTO
FRIDAY MORNING. HOWEVER...WILL CONTINUE TO LEAVE THIS PERIOD DRY.
THE GFS SPITS OUT 20 POPS FOR BOTH THURSDAY AND FRIDAY...BUT FIND
THIS HARD TO BELIEVE IF OUR PROGGED DEWPOINTS STAY IN THE 40S. WILL
SEE OUR OVERNIGHT LOW TEMPERATURES BOTTOM OUT INTO THE 40S TO NEAR
50 ACROSS THE CWA ON TUESDAY MORNING AS COOLER AIR FILTERS IN BEHIND
THE FRONT. HIGHS TUESDAY WILL MAKE IN INTO THE 60S AND LOW 70S BUT
WILL NOT MAKE IT OUT OF THE 60S ON WEDNESDAY AS THE AREA REMAINS
UNDER COOL NORTHWEST FLOW. TEMPERATURES WILL STAY AT OR JUST BELOW
SEASONAL NORMALS FOR THURSDAY INTO SATURDAY.
&&
.MARINE...PLANNING TO GO WITH A STRAIGHT SMALL CRAFT ADVISORY FOR
THIS EVENING AS THE WINDS HAVE BEEN SLOWER TO DIMINISH THAN THE GFS
INDICATES. MODELS AGREE ON INVERTED TROUGH SHIFTING ACROSS THE
PENINSULA TOMORROW SO WINDS SHOULD DIMINISH BUT ADVISORY FOR SEAS
WILL CONTINUE.
SOUTHERLY WINDS AROUND 20 KNOTS OR HIGHER WILL INCREASE ON MONDAY
OUT AHEAD OF THE APPROACHING TROUGH. BEHIND THE TROUGH ON MONDAY
NIGHT INTO TUESDAY-WEDNESDAY...GUSTY NORTHWEST OFFSHORE WINDS OF
AROUND 20 KNOTS WILL BE PRESENT. SEAS WILL LIKELY BUILD TO ADVISORY
CRITERIA EACH OF THESE DAYS.
&&
.AVIATION...MVFR SHRA HAVE BEEN SLOW TO MAKE IT TO THE INTERIOR TAF
SITES AS THERE IS STILL SOME DRIER AIR PRESENT ALOFT. COASTAL
SECTIONS SHOULD SEE A FEW SHOWERS OVERNIGHT WITH MVFR CONDITIONS.
WILL HAVE TO WATCH OUT FOR LOW CIGS ALONG THE I-4 CORRIDOR TOWARDS
SUNRISE AS LOW LEVELS WILL BE NEARLY SATURATED AND WINDS SHOULD
BECOME LESS THAN 5 KNOTS.
&&
.FIRE WEATHER...GUSTY NORTHWEST WINDS 15 KTS OR GREATER BEHIND THE
FRONTAL PASSAGE TUE WITH RELATIVE HUMIDITIES NEAR CRITICAL
THRESHOLDS COULD POSE A FIRE WEATHER THREAT...AND POSSIBLY EXTEND
INTO WEDNESDAY AFTERNOON FOR DURATIONS OF LOW RH.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 63 77 67 74 / 30 60 70 70
MCO 62 80 67 76 / 20 60 70 70
MLB 67 79 68 77 / 30 60 70 70
VRB 68 79 68 78 / 40 60 70 70
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY FLAGLER BEACH TO JUPITER INLET.
&&
SHORT TERM...LASCODY
LONG TERM....SEDLOCK/MOSES
Hazardous weather outlook, Nov 19, 3:45 PM EST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
345 PM EST SAT NOV 19 2005
AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
200600-
COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE-
COCOA BEACH TO JUPITER INLET OUT TO 20 NM-
FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE-
FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER-
INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE-
345 PM EST SAT NOV 19 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TONIGHT
...RIP CURRENT IMPACT...
ROUGH SURF WILL PRODUCE HAZARDOUS CONDITIONS AT THE BEACHES TONIGHT.
LARGE BREAKERS CAN KNOCK YOU DOWN AND MAKE YOU SUSCEPTIBLE TO BEING
PULLED SEAWARD BY A RIP CURRENT.
...WIND AND SEA IMPACT...
EAST WINDS AROUND 20 KNOTS AND COMBINED SEAS OF 8 TO 11 FEET CAN BE
EXPECTED OVER THE OPEN ATLANTIC WATERS. ALTHOUGH WINDS WILL DECREASE
OVERNIGHT...SEAS WILL BE SLOW TO SUBSIDE AND WILL REMAIN HAZARDOUS TO
SMALL CRAFT.
...FLOOD IMPACT...
A WEAK TROUGH NEAR THE EAST COAST HAS BEEN PRODUCING INCREASED LOW
LEVEL CONVERGENCE AND LOCALLY HEAVY RAINFALL IN MARTIN AND ST LUCIE
COUNTIES. THIS HEAVY RAIN MAY CONTINUE OVERNIGHT AND SOME FLOODING
IN POORLY DRAINED AREAS MAY OCCUR.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
AN AREA OF LOW PRESSURE IS FORECAST TO DEVELOP ACROSS THE EASTERN
GULF OF MEXICO LATE SUNDAY. ISOLATED THUNDERSTORMS ARE A POSSIBILITY
LATE SUNDAY AFTERNOON AND AGAIN ON MONDAY AS A COLD FRONT MOVES
ACROSS THE AREA.
.SPOTTER INFORMATION STATEMENT...
RAINFALL SPOTTERS SHOULD REPORT ANY AMOUNTS OF 2 INCHES OR GREATER.
LASCODY
Heavy Rain, Martin
- When
- November 19, 4:00 PM EST to 7:00 PM EST
- Where
- Martin County, Indiantown
- Measured
- 6
- Reported by
- TRAINED SPOTTER
- Coordinates
- 27.082, -80.398 (the zone’s center; the record gives no point)
Spotter reports and satellite and radar estimates indicate from 4 to 5 inches of rain fell across Martin County.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480795.